MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 45-480415-L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the physician was treating a 2.8mm a gastroduodenal artery (gda) aneurysm and was given an azur hydro coil instead of an azur cx by a new technician.The physician pushed the first loop out just fine and then the coil just came out straight.The physician paused for 15-30 seconds to let the coil soften and attempted to push the coil out of the microcatheter again.This time it pushed the microcatheter back and physician tried to track the catheter over the coil when a pop was felt, and the coil broke off of the pusher wire.The physician then pulled the microcatheter and coil out and was able to remove the coil from the microcatheter on the back table.Procedure was completed successfully using other azur cx coils, and the patient was stable.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.The instructions for use (ifu) identifies premature coil detachment as potential complications associated with use of the device.
 
Additional Manufacturer Narrative
Additional information: d9 (date device returned), h6, h10 (summary device evaluation).Summary deivce evaluation: the investigation of the returned coil system found the implant stretched, damaged, and separated from the pusher.The pusher was not returned for evaluation; furthermore, the attachment monofilament was not present in the implant.Without the return and evaluation of the pusher and monofilament, the investigation is unable to determine the mode of separation (i.E.Unintentional vs normal detachment using a detachment controller).Since the investigation could not verify the mode of implant separation due to the absence of the pusher and monofilament, the reported event is considered non-verifiable.

Brand Name
AZUR-18 DETACHABLE HYDRO
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142748000
MDR Report Key15192342
Report Number2032493-2022-00304
Device Sequence Number5634198
Product Code KRD
UDI-Device Identifier00810170017919
UDI-Public(01)00810170017919(11)211201(17)261130(10)0000131165
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-480415-L
Device Catalogue Number45-480415
Device Lot Number0000131165
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexUnknown
Patient Weight82 KG